Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 314, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 10, 2003, 4:56 AM CDT for Dunklin County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2003, 4:56 AM CDT (09:56 UTC)
- Expired
- Jul 10, 2003, 5:30 AM CDT
- In force
- 34 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Dunklin County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1757 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 100956
SVRMEM
MOC069-101030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
456 AM CDT THU JUL 10 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI
* UNTIL 530 AM CDT.
* AT 452 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
SENATH...MOVING NORTHEAST AT 35 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 530 AM CDT INCLUDE...
SENATH...
KENNETT...
CLARKTON...
.DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.
LAT...LON 3639 8995 3611 8997 3605 9020 3604 9028
3610 9031 3616 9026 3632 9007 3646 8997
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:10 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 10, 3:10 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 310 AM CDT THU JUL 10 2003 .SYNOPSIS... STRENGTHENING UPPER HIGH OVER SW US AS EXPECTED IS BEGINNING TO ALTER THE UPPER AIR PATTERN. A RIDGE IS BEGINNING TO FORM OVER THE WESTERN US WHICH IN TURN IS DEVELOPING A TROF OVER THE EASTERN US. A SHRTWV AND ASSOCIATED SFC COLD FRONT IS SITUATED ACROSS THE CENTRAL PLAINS. A LINE OF CONVECTION FORMED BY THIS SYSTEM HAS MOVED ACROSS MO AND IS BEGINNING TO DIMINISH IN AREAL COVERAGE AS A RESULT OF THE LACK OF SOLAR HEATING. .TODAY... EXPECT ONLY SCATTERED TSRA AROUND THIS MORNING AS REMNANTS OF THIS MORNINGS CONVECTION MOVES THRU. CONVECTION SHOULD BECOME MORE NUMEROUS LATE THIS MORNING AND THIS AFTERNOON AS UPPER SHRTWV MOVES INTO THE REGION. EXPECT A LINE OF BROKEN THUNDERSTORMS TO DEVELOP AND MOVE ACROSS THE AREA. SPC HAS PLACED THE ENTIRE MIDSOUTH IN A SLIGHT RISK FOR SVR THUNDERSTORMS FOR THIS AFTERNOON. WIND FIELDS REALLY DO NOT SUPPORT A WIDESPREAD EVENT. 500MB WIND SPEEDS ARE AROUND 20 KTS WHICH SHOULD HINDER THE DEVELOPMENT OF WIDESPREAD STRAIGHT LINE WINDS. NOT ENUF HELICITY FOR TORNADIC DEVELOPMENT. FREEZING LEVELS AND WET BULB ZERO LEVELS ARE VERY HIGH...SO LARGE HAIL SEEMS UNLIKELY. WITH THAT SAID...ANY THREAT WOULD HAVE TO BE IN THE FORM MICROBURST DAMAGE FROM A REALLY HEALTHY THUNDERSTORM. .TONIGHT... MAIN SHRTWV MOVES THRU THE REGION BY 12Z AND CARRIES THE BULK OF THE PRECIP OUT. COOL FRONT IS TRAILING THE MAIN SHRTWV AND IS NOT EXPECTED TO CLEAR THE REGION UNTIL SOMETIME FRI MORN. .FRIDAY... UPPER FLOW BACKS TO THE NW. 850 TEMPS OF AROUND +15-17 SHOULD SUPPORT HIGHS GENERALLY IN THE UPPER 80S TO AROUND 90. RELATIVELY DRY AIR MOVES INTO THE REGION WHICH SHOULD ALLOW FOR MOSUNNY SKIES. LONE EXCEPTION MAY BE OVER PARTS OF N MS...WHERE THERE MAY BE SOME EARLY CLOUDINESS DUE TO TIMING OF THE FRONT. .SATURDAY... A SECONDARY SHRTWV AND REINFORCING COLD FRONT WILL MOVE THRU THE REGION ON SATURDAY. BOTH GFS AND ETA INDICATE THAT THERE SHOULD BE SUFFICIENT MOISTURE AROUND TO PROVIDE A THREAT FOR RAIN SAT INTO SAT NITE. .SUNDAY THRU WEDNESDAY... FRONT WILL STALL OVER CENTRAL MS...SO IT SEEMS THAT 20 POPS ARE APPROPRIATE SUNDAY FOR PARTS OF N MS DUE TO PROXIMITY. AFTER SUNDAY...UPPER EASTERN TROF WILL BEGIN TO GIVE WAY TO STRENGTHENING WESTERN HIGH. DRY WX AND A GRADUAL WARMING TREND LOOK TO BE IN STORE FOR MON THRU WED. THANKS TO SURROUNDING OFFICES FOR COORDINATION. .PRELIM NUMBERS... MEM 87/70 90/69 89 63013 MKL 86/68 88/64 87 62013 JBR 87/68 90/68 87 62013 TUP 87/70 89/67 91 64111 .MEG...NONE. VALLE
Hazardous weather outlook, Jul 10, 4:25 AM CDT, 31 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-111000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 425 AM CDT THU JUL 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS THE ENTIRE MIDSOUTH. A COLD FRONT WILL ARRIVE TODAY AND PRODUCE NUMEROUS THUNDERSTORMS ACROSS THE REGION. A FEW OF THESE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING LOCALIZED WIND GUSTS OF 60 MPH OR GREATER AND HAIL. ALTHOUGH THE THREAT EXISTS ALL DAY...THE BEST TIME WILL BE BETWEEN 11 AM AND 7 PM. .DAYS TWO THROUGH SEVEN... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. VALLE
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:25 AM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.